Hail, Fremont
- When
- May 23, 6:39 PM MST to 6:44 PM MST
- Where
- Fremont County, 1.48 mi NNW of Penrose
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.440, -105.030
Numerous strong storms brought heavy rain and isolated flash flooding to western El Paso County during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Numerous strong storms brought heavy rain and isolated flash flooding to western El Paso County during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 23, 4:53 PM MST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 553 PM MDT FRI MAY 23 2014 .UPDATE... ISSUED AT 541 PM MDT FRI MAY 23 2014 LOADED LATEST OBSERVATIONS INTO SHORT TERM FORECAST GRIDS. NO OTHER UPDATES TO FORECAST AT THIS TIME. LW && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 332 PM MDT FRI MAY 23 2014 CURRENTLY...CONVECTION RATHER SPARSE ACROSS SOUTHERN COLORADO SO FAR THIS AFTERNOON...THOUGH AREA OF MORE VIGOROUS TSRA WASN'T TOO FAR AWAY OVER NRN NM. AIR MASS OVER THE REGION REMAINS MODERATELY UNSTABLE...AND EXPECT AN INCREASE IN STORMS MOST AREAS THROUGH THE REMAINDER OF THE AFTERNOON...AS SEVERAL WEAK BOUNDARIES EVIDENT IN KPUX RADAR DATA MAY CONVERGE ACROSS PUEBLO/EL PASO COUNTIES 21Z- 23Z...WHICH COULD FORCE SOME NEW CONVECTION. MESOSCALE MODELS...INCLUDING THE LATEST HRRR SUPPORT THE IDEA OF INCREASING TSRA OVER THE PLAINS THROUGH EARLY EVENING AS WELL. CONVECTION WILL GRADUALLY WANE BY MIDNIGHT...THOUGH WITH MODELS HINTING AT OVERNIGHT MCS ACROSS NRN NM...WILL KEEP SOME LOW POPS GOING DURING THE NIGHT...MAINLY ACROSS SOUTHERN ZONES. MESOSCALE DETAILS WILL LIKELY DRIVE CONVECTION ON SATURDAY...AS SOME SORT OF WEAKENING MCS WILL BE MOVING OUT OF NERN NM/TX PANH INTO THE SOUTHEAST PLAINS DURING THE MORNING. DEPENDING ON STRENGTH OF MCS...MUCH OF AREA ALONG AND EAST OF THE MOUNTAINS MAY SEE SOME FAIRLY HEALTHY SUBSIDENCE ON THE BACK SIDE OF THE SYSTEM...WHICH WOULD LIMIT TSRA CHANCES. STILL...WITH MODERATE INSTABILITY COVERING MOST OF THE AREA...TOUGH TO RULE OUT STORMS JUST ABOUT ANYWHERE DURING THE AFTERNOON. BEST PRECIP COVERAGE MAY END UP OVER THE SOUTHWEST MOUNTAINS...WHERE STRONG DYNAMIC LIFT FROM THE UPPER LOW COMES INTO PLAY DURING THE LATE AFTERNOON. SEVERE THREAT LOOKS LOW ONCE AGAIN...AS DEEPER INSTABILITY AND STRONGER WIND SHEAR REMAIN TO THE SOUTH OVER WRN TX. MAX TEMPS SHOULD STAY RELATIVELY UNCHANGED...WITH READINGS REMAINING BELOW SEASONAL AVERAGES. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 332 PM MDT FRI MAY 23 2014 SATURDAY NIGHT THROUGH TUESDAY...A VERY UNSETTLED PATTERN IN PLACE OVER THE HOLIDAY WEEKEND...AND THE GFS...NAM AND EC MODELS ALL SEEM TO AGREE ON THIS. THE UPPER LOW CURRENTLY OVER SOUTHWESTERN AZ IS EXPECTED TO SLOWLY MEANDER ALONG THE CO/NM STATE LINE SAT NIGHT THROUGH MON...BEFORE EXITING TO THE EAST ACROSS THE OK AND TX PANHANDLES ON TUE. A COUPLE OF THINGS TO NOTE WITH THIS SYSTEM. THE SLOW MOVEMENT AND THE EXPECTED PLACEMENT OF THE LOW MEANS THAT THERE IS THE POTENTIAL FOR SOME HEAVY RAINFALL IN PLACES. MODELS ALSO INDICATE A POSSIBLE DRY SLOT FOR SUNDAY ACROSS THE PLAINS. WHERE THE HEAVY RAINFALL OCCURS...AND WHERE AND WHEN THE DRY SLOT WILL HAPPEN...IS VERY DIFFICULT TO PREDICT AT THIS TIME. THEREFORE...BLANKETED MOSTLY CLOUDY TO OVERCAST SKIES FOR THE FORECAST AREA FOR MUCH OF THE WEEKEND...AND WENT WITH AT LEAST ISOLATED POPS FOR MUCH OF THE AREA AT ALL TIMES. MODELS INDICATE THE DRY SLOT WILL OCCUR SUNDAY OVER THE PLAINS...SO LESSENED SKY COVER AND LOWERED POPS THERE DURING THAT TIME FRAME. OTHERWISE...CONVECTION WILL OCCUR IN BANDS AND EXACT AMOUNTS AND PLACEMENT ARE IMPOSSIBLE AT THIS TIME. AS FOR TEMPS...SHOULD BE FAIRLY WARM WITH MAX TEMPS NEAR 80 F FOR THE PLAINS EACH DAY...THOUGH ONGOING MAX TEMP FOR TUE WILL MOST LIKELY HAVE TO BE COOLED. AREA BURN SCARS WILL NEED TO BE MONITORED CLOSELY EACH DAY OVER THE HOLIDAY WEEKEND. WEDNESDAY THROUGH FRIDAY...EXTENDED MODELS INDICATE THAT THE UPPER LOW WILL HAVE FINALLY MOVED EAST OF THE AREA AND OUT OF COLORADO BY TUE EVE...WITH RIDGING DEVELOPING ACROSS THE DESERT SW FOR THE SECOND HALF OF THE WEEK. THE GFS PAINTS A VERY WET PICTURE...WHILE THE EC IS LEANING TOWARDS A MORE PROBABLE SOLUTION OF DIURNAL MT CONVECTION AND PREDOMINANTLY DRY ELSEWHERE. THEREFORE...AMENDED THE EXTENDED PROCEDURE POP GRIDS TO SHOW ISOLATED TO LOW END SCATTERED POPS OVER THE MTS AND ADJACENT PLAINS EACH AFTN AND EVE...THEN DRY WITH CLEARING SKIES OVERNIGHT. SEASONABLE TEMPS ARE FORECAST...WITH MAX TEMPS IN THE 80S FOR THE PLAINS AND 70S FOR THE HIGH VALLEYS. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 332 PM MDT FRI MAY 23 2014 WILL CARRY A VCTS MENTION ALL 3 TAF SITES FROM 21Z UNTIL 02Z- 04Z...AND UPDATE TAFS AS STORMS GET CLOSER TO THE TERMINALS. MAY SEE SOME INCREASING TSRA ACTIVITY KCOS AND KPUB 22Z-23Z AS SEVERAL OUTFLOW BOUNDARIES COLLIDE IN THE GENERAL AREA. SOME OF THE STRONGER STORMS MAY PRODUCE BRIEF MVFR CIGS/VIS...ALONG WITH SOME SMALL HAIL AND GUSTY WINDS. EXPECT ACTIVITY TO GRADUALLY DIMINISH TO A FEW SHOWERS LATE EVENING AND OVERNIGHT. EARLY MORNING STRATUS HAS BEEN RATHER PATCHY THE PAST COUPLE DAYS...SO WILL KEEP MENTION OUT OF TAFS FOR NOW...THOUGH THERE WILL STILL BE A THREAT FOR SOME MVFR CIGS AFTER SUNRISE SATURDAY...ESPECIALLY EAST OF I-25. LITTLE CHANGE IN THE PATTERN ON SATURDAY...WITH SCATTERED CONVECTION MOST AREAS ONCE AGAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1143 AM MDT FRI MAY 23 2014 COZ058>089-093>099-241700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1143 AM MDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF SOUTHERN COLORADO THIS AFTERNOON...CONTINUING INTO THE EARLY EVENING. THE PRIMARY THREATS WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...HAIL GENERALLY UNDER 1 INCH IN DIAMETER AND LOCALLY GUSTY WINDS AROUND 50 MPH. ALSO...HAZARDOUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORMS THAT DEVELOP TODAY AND TONIGHT. IF STORMS MOVE OVER ANY BURN SCARS...INCLUDING THE WALDO CANYON AND BLACK FOREST SCARS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS SATURDAY THROUGH MONDAY. THE BEST CHANCES FOR STORMS WILL BE OVER AND NEAR THE MOUNTAINS. THE MAIN THUNDERSTORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO 45 MPH...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES...AND DAMAGING WIND GUSTS. SLOW MOVING THUNDERSTORMS WILL ALSO BRING THE THREAT OF LOCALLY HEAVY RAIN SATURDAY THROUGH MONDAY. IF THESE SLOW STORMS DEVELOP OR MOVE OVER AREA BURN SCARS...FLASH FLOODING COULD BE A THREAT. LIGHT ACCUMULATIONS OF SNOW WILL ALSO BE POSSIBLE OVER THE MOUNTAIN AREAS...GENERALLY ABOVE 11000 FEET. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY...MAINLY OVER AND NEAR THE HIGHER TERRAIN. LIGHTNING AND WINDS GUSTS TO 45 MPH WILL BE THE MAIN THUNDERSTORM THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO. 10/27
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT FRI MAY 23 2014
COZ086-088-093-094-232315-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
432 PM MDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS...SOUTHWESTERN
OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 515 PM MDT...
AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST
OF THATCHER TO NEAR MODEL...AND MOVING NORTH AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
THATCHER...MODEL...DELHI AND TYRONE.
LAT...LON 3782 10417 3780 10406 3773 10387 3748 10387
3719 10418 3749 10432
TIME...MOT...LOC 2232Z 192DEG 30KT 3756 10416 3735 10417
KAMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
452 PM MDT FRI MAY 23 2014
COZ062-063-072-076-077-232315-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
452 PM MDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHAFFEE AND WESTERN
FREMONT COUNTIES UNTIL 515 PM MDT...
AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COALDALE...OR 57 MILES SOUTHWEST OF COLORADO
SPRINGS...MOVING NORTHWEST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HOWARD...COTOPAXI...COALDALE AND WAUGH MOUNTAIN.
LAT...LON 3839 10559 3832 10580 3864 10601 3870 10583
3869 10575
TIME...MOT...LOC 2251Z 153DEG 24KT 3841 10574
KAMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 515 PM MDT FRI MAY 23 2014 COZ088-093-094-240000- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 515 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS AND SOUTHWESTERN OTERO COUNTIES UNTIL 600 PM MDT... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF THATCHER...OR 33 MILES NORTHEAST OF TRINIDAD...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THATCHER AND DELHI. LAT...LON 3728 10397 3738 10419 3774 10419 3763 10362 TIME...MOT...LOC 2315Z 212DEG 26KT 3745 10401 KAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 648 PM MDT FRI MAY 23 2014 COZ079-083-086-240130- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 648 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUEBLO AND SOUTHEASTERN FREMONT COUNTIES UNTIL 730 PM MDT... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 13 MILES WEST OF PUEBLO...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN PUEBLO...PUEBLO WEST...PUEBLO RESERVOIR...PENROSE... RYE...COLORADO CITY AND BEULAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3791 10469 3790 10500 3851 10502 3851 10465 TIME...MOT...LOC 0047Z 170DEG 18KT 3823 10485 KAM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT FRI MAY 23 2014
COZ081>085-240215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
713 PM MDT FRI MAY 23 2014
...SPECIAL WEATHER STATEMENT...
AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORMS OVER EL PASO COUNTY. THE STORMS WERE
MOVING NORTHWEST AT 30 MPH.
HEAVY RAIN SHOWERS AND PEA TO DIME SIZE HAIL WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...WOODLAND PARK...MONUMENT...AIR FORCE
ACADEMY...MANITOU SPRINGS...PALMER LAKE...CRIPPLE CREEK...CALHAN...
GREEN MOUNTAIN FALLS...VICTOR...RAMAH...FORT CARSON...PEYTON...
CRYSTOLA...CASCADE...FLORISSANT...BLACK FOREST...PIKES PEAK AND
SCHRIEVER AFB.
THESE STORMS ARE IN THE DEVELOPING STAGES...FORMING ALONG A MOIST
BOUNDARY MOVING UP FROM THE SOUTHEAST. RAPID SHOWER AND
THUNDERSTORM DEVELOPMENT IS POSSIBLE THROUGH MID EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OCCUR WITH THIS STORM...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PAY CLOSE ATTENTION TO THE WEATHER IN YOUR AREA! LOOK FOR LATER
STATEMENTS AND POSSIBLE ADVISORIES AND WARNINGS FROM YOUR NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3912 10407 3884 10407 3854 10487 3853 10492
3871 10532 3913 10533
TIME...MOT...LOC 0108Z 153DEG 43KT 3885 10482
LWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT FRI MAY 23 2014
COZ081-084-085-240215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
724 PM MDT FRI MAY 23 2014
...SPECIAL WEATHER STATEMENT FOR THE WALDO CANYON BURN SCAR AREA...
AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING SOUTHEAST OF THE WALDO CANYON BURN
SCAR...MOVING NORTHWEST AT 30 MPH.
HEAVY RAIN SHOWERS...PEAK TO DIME SIZE HAIL...AND DANGEROUS
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CHIPITA PARK...CASCADE AND CASCADE-CHIPITA PARK.
THESE STORMS ARE IN THE DEVELOPING STAGES. THEY ARE FORMING ALONG A
MOIST BOUNDARY MOVING UP FROM THE SOUTHEAST. IT IS TOO EARLY TO
TELL WHETHER OR NOT STRONG THUNDERSTORMS WILL DIRECTLY IMPACT THE
WALDO CANYON BURN SCAR AREA. STORM DEVELOPMENT IS RANDOM ALONG THE
APPROACHING BOUNDARY.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR STORM
DEVELOPMENT AND ISSUE ADVISORIES AND OR WARNINGS AS NECESSARY.
PLEASE STAY TUNED. PLEASE BE READY TO TAKE IMMEDIATE ACTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL COULD DEVELOP WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
DANGEROUS LIGHTNING WILL OCCUR WITH THESE STORMS. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3890 10484 3886 10487 3883 10493 3889 10499
3896 10502 3900 10497 3900 10492 3897 10487
TIME...MOT...LOC 0118Z 146DEG 4KT 3893 10495
LWThe Pueblo radar (KPUX), 74 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
5 hail, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509817, 509818, 509819, 509821, 509822, 509816.